Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 17, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Nov 23, 2011, 4:45 AM EST. It took effect at Nov 23, 2011, 9:22 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 4:45 AM EST (09:45 UTC)
- In effect from
- Nov 23, 2011, 9:22 PM EST
- Expired
- Nov 24, 2011, 9:57 AM EST
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
688 WHUS72 KMHX 230945 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT THROUGH THURSDAY FOR ALL WATERS AND INTO FRIDAY FOR NORTHERN SECTIONS... .GUSTY SOUTHWEST WINDS AND HAZARDOUS SEAS WILL OCCUR AHEAD OF A COLD FRONT TODAY. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED BEHIND THE FRONT TONIGHT INTO THURSDAY. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO FRIDAY. AMZ150-152-154-232100- /O.UPG.KMHX.SC.Y.0094.000000T0000Z-111125T2300Z/ /O.NEW.KMHX.GL.W.0017.111124T0400Z-111124T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 445 AM EST WED NOV 23 2011 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS BECOMING WEST 25 TO 30 KNOTS LATE TODAY...BECOMING NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TONIGHT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-232100- /O.EXT.KMHX.SC.Y.0094.000000T0000Z-111125T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 445 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS BECOMING WEST THIS AFTERNOON...SHIFTING TO NORTHWEST TONIGHT AND NORTH THURSDAY. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-232100- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ PAMLICO SOUND- 445 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS BECOMING WEST THIS AFTERNOON...SHIFTING TO NORTHWEST TONIGHT AND NORTH THURSDAY. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-232100- /O.CON.KMHX.SC.Y.0094.111123T1000Z-111124T2000Z/ ALBEMARLE SOUND- 445 AM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS BECOMING WEST THIS AFTERNOON...SHIFTING TO NORTHWEST 20 TO 25 KNOTS TONIGHT AND NORTH THURSDAY. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
264 WHUS72 KMHX 232054 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 PM EST WED NOV 23 2011 ...GALE AND SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE TONIGHT THROUGH THURSDAY FOR ALL WATERS AND INTO FRIDAY FOR NORTHERN SECTIONS... .GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED BEHIND A STRONG COLD FRONT TONIGHT INTO THURSDAY. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO FRIDAY. AMZ150-152-154-240930- /O.CON.KMHX.GL.W.0017.111124T0400Z-111124T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 354 PM EST WED NOV 23 2011 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY... * WINDS...NORTH INCREASING TO 25 TO 35 KT TONIGHT INTO THURSDAY MORNING. * SEAS...BUILDING TO 6 TO 11 FEET LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-240930- /O.EXT.KMHX.SC.Y.0094.000000T0000Z-111124T2000Z/ PAMLICO SOUND- 354 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-240930- /O.EXT.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 354 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...BUILDING TO 5 TO 8 FEET BY LATE TONIGHT INTO THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-240930- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111124T2000Z/ ALBEMARLE SOUND- 354 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
907 WHUS72 KMHX 232357 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 657 PM EST WED NOV 23 2011 ...GALE AND SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY FOR ALL WATERS AND INTO FRIDAY FOR NORTHERN SECTIONS... .GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED BEHIND A STRONG COLD FRONT TONIGHT INTO THURSDAY. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO FRIDAY. AMZ150-152-154-240900- /O.CON.KMHX.GL.W.0017.111124T0400Z-111124T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 657 PM EST WED NOV 23 2011 ...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY... * WINDS...NORTH INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT INTO THURSDAY MORNING. * SEAS...BUILDING TO 8 TO 11 FEET TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-240900- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111124T2000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 657 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-240900- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 657 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...BUILDING TO 6 TO 8 FEET BY TONIGHT INTO THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
694 WHUS72 KMHX 240222 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 922 PM EST WED NOV 23 2011 ...GALE AND SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY FOR ALL WATERS AND INTO FRIDAY FOR NORTHERN SECTIONS... .GUSTY NORTHWEST TO NORTH WINDS ARE EXPECTED BEHIND A STRONG COLD FRONT TONIGHT INTO THURSDAY. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO FRIDAY. AMZ150-152-154-241030- /O.EXT.KMHX.GL.W.0017.111124T0222Z-111124T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 922 PM EST WED NOV 23 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS...NORTH INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT INTO THURSDAY MORNING. * SEAS...BUILDING TO 8 TO 11 FEET TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-241030- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111124T2000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 922 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS EVENING. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-241030- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 922 PM EST WED NOV 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...BUILDING TO 6 TO 8 FEET BY TONIGHT INTO THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
370 WHUS72 KMHX 240901 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 401 AM EST THU NOV 24 2011 ...GALE AND SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY FOR ALL WATERS AND INTO TONIGHT FOR NORTHERN SECTIONS... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE OVER THE AREA THIS MORNING THEN DIMINISH THIS AFTERNOON. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO TONIGHT. AMZ150-152-154-241500- /O.CON.KMHX.GL.W.0017.000000T0000Z-111124T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 401 AM EST THU NOV 24 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 25 TO 30 KT WITH GUSTS TO 40 KNOTS EARLY THIS MORNING...DIMINISHING TO 15 TO 20 KNOTS THIS AFTERNOON. * SEAS...7 TO 10 FEET THIS MORNING...SUBSIDING BELOW 6 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-135-242000- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111124T2000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 401 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KNOTS THIS MORNING...DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES...2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-242115- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 401 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS EARLY DIMINISHING TO 15 TO 20 KNOTS THIS AFTERNOON. * SEAS...4 TO 6 FEET SUBSIDING TO BELOW 6 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
042 WHUS72 KMHX 241457 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 957 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED INTO THIS EVENING... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE OVER THE AREA BEFORE DIMINISHING THIS AFTERNOON. HAZARDOUS SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO TONIGHT. AMZ150-152-154-242100- /O.CAN.KMHX.GL.W.0017.000000T0000Z-111124T1500Z/ /O.EXA.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 957 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 2O TO 25 KT. * SEAS...6 TO 9 FEET THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-135-242100- /O.EXT.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ ALBEMARLE SOUND-PAMLICO SOUND- 957 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 25 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-242100- /O.CON.KMHX.SC.Y.0094.000000T0000Z-111125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 957 AM EST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 23, 4:34 AM EST, 11 minutes earlier.
Area forecast discussion, Nov 23, 4:34 AM EST, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 AM EST WED NOV 23 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FROM THE WEST THIS
AFTERNOON...FOLLOWED BY A SECONDARY TROUGH FROM THE NORTH
TONIGHT. STRONG COOL HIGH PRES WILL BUILD OVER THE REGION THU
INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 300 AM WEDNESDAY...LEADING EDGE OF PRE-FRONTAL BAND OF SHOWERS
JUST W OF COASTAL PLAINS WHILE SCT ACTIVITY JUST OFFSHORE TO S.
INITIAL ACTIVITY WILL PRODUCE DECENT PCPN COVERAGE 4 AM-7 AM AND
HAVE RAISED POPS ACCORDINGLY FOR WRN AND SRN SECTIONS. NO LIGHTNING
OBSERVED UPSTREAM PAST HOUR OR SO AND WILL KEEP TSTM MENTION AS
ISOLATED. SVR THREAT LOOKS MARGINAL AS WIND FIELDS ARE IMPRESSIVE
BUT INSTABILITY WEAK. WILL GO WITH SOME CATEGORICAL POPS EARLY THIS
MORNING BUT CAP AT LIKELY AFTER 7 AM DUE TO RECENT MODEL TRENDS
SUPPORTED BY RADAR. LATEST NAM12 AND RUC13 ARE INDICATING ACTIVITY
DEVELOPING JUST OFFSHORE 7 AM-10 AM WITH ACTIVITY OVER LAND
DIMINISHING...WHICH IS FREQUENTLY SEEN AS OFFSHORE ACTION LIMITS
INFLOW OVER LAND. ALSO REDUCED POPS REST OF DAY AS FRONT MOVING A
LITTLE FASTER. RAISED MAX TEMPS A FEW DEGS IN LINE WITH LATEST MOS
GDNC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 300 AM WEDNESDAY...MAIN CHANGE TO PREVIOUS FCST WAS TO GO WITH
MORE CLOUDS OVERNIGHT WITH MODELS INDICATING COLD AIR SCU WITH
SECONDARY SHRT WV. KEPT 20-30 POPS FOR NE HALF OF AREA FOR PSBL
LIGHT SHOWERS WITH THIS ACTIVITY. MOS BLEND FOR MIN TEMPS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 250 AM WED...VERY QUIET START TO THE PERIOD AND THROUGH THE
WEEKEND AS SFC HIGH PRESSURE AND UPPER RIDGE BUILD OVER THE EAST
COAST. LOW LEVEL THICKNESS VALUES AND NORTHERLY FLOW SUPPORT HIGHS
THU IN THE UPPER 50S TO LOWER 60S. GOOD RADIATIONAL COOLING SETUP
EXPECTED FOR THU NIGHT WITH CLEAR SKIES AND LIGHT
WINDS...RESULTING IN OVERNIGHT LOWS IN THE 30S INLAND AND
LOWER/MID 40S FOR THE OUTER BANKS. GRADUAL WARM UP EXPECTED FOR
FRI INTO THE WEEKEND AS UPPER HEIGHTS BUILD...WITH HIGHS LIKELY IN
THE MID/UPPER 60S. HIGH PRESSURE WILL MOVE OFFSHORE LATE SAT NIGHT
INTO SUN AHEAD OF NEXT APPROACHING SYSTEM. MODELS COMING INTO
BETTER AGREEMENT THAT THE TROUGH WILL BECOME CUT-OFF INVOF THE MID
MISSISSIPPI RIVER VALLEY LATE SUN INTO MON BUT TIMING AND DETAIL
OF THE MOVEMENT OF CUT-OFF LOWS IS ALWAYS TOUGH TO PREDICT
BRINGING HIGHER THAN NORMAL UNCERTAINTY WITH THIS NEXT SYSTEM.
WILL CONTINUE TO FOLLOW CLOSE TO HPC GUIDANCE WITH BEST CHANCE OF
SHOWERS ARRIVING MON AND LINGERING INTO TUE.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
/SHORT TERM TONIGHT AND WEDNESDAY/...
AS OF 100 AM WEDNESDAY...LATEST OBS INDICATE SOME SCU 2K-4K FT
STARTING TO DEVELOPE WITH INCREASING SRLY FLOW...AND EXPECT PERIOD
OF MVFR CIGS IN PRE-FRONTAL ENVIRONMENT...WHILE WINDS WILL LIMIT
THREAT OF REDUCED VSBYS. SHWRS AND A FEW TSTMS MAY BEGIN TO AFFECT
AREA 08Z-10Z BUT WILL MAINLY MOVE ACROSS REGION 11Z-16Z WITH PERIOD
OF IFR VSBYS AND GUSTS TO 30 KT LIKELY WITH HEAVIEST ACTIVITY. WIND
SHIFT TO NW AND DECREASING CLOUDS DURING AFTN WITH FRONTAL PASSAGE.
SOME COLD AIR SCU LIKELY DURING EVENING WITH SECONDARY SHRT WV...AND
COULD SEE A PERIOD OF CIGS NEAR 3K FT INTO OVERNIGHT.
/LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 250 AM WED...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD...THOUGH COULD SEE EACH MORNING WITH CLEAR SKIES AND LIGHT
WINDS...BEST CHANCES WILL LIKELY BE SAT AND SUN MORNINGS AS RETURN
FLOW AROUND THE SFC HIGH DEVELOPS.
&&
.MARINE...
/SHORT TERM TODAY AND TONIGHT/..
AS OF 300 AM WEDNESDAY...WINDS ON TRACK FOR SCA CONDITIONS ALL AREAS
BY MORNING AND ONLY MINOR CHANGES TO PREVIOUS FCST WINDS BASED ON
MODEL BLEND. STRONG CAA SURGE TONIGHT WILL LIKELY LEAD TO AT LEAST
FREQUENT GUSTS TO 35 KT NRN WATERS AND POSTED GALES. LATEST WW3 IN
GENERAL AGREEMENT WITH PREVIOUS FCST SEAS.
/LONG TERM WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 250 AM WED...FREQUENT WIND GUSTS TO GALE FORCE WILL LIKELY
CONTINUE THROUGH MID MORNING THU NORTH OF OCRACOKE. WINDS WILL
GRADUALLY DIMINISH LATE THURSDAY MORNING AND CONTINUE THROUGH THE
DAY AS HIGH PRESSURE BUILDS EASTWARD. AT THIS TIME HAVE SEAS PEAKING
THURSDAY MORNING AT 8-11FT NORTH OF OCRACOKE AND 5-8FT SOUTH. NORTH
OF CAPE HATTERAS COULD SEE A BRIEF PERIOD OF HIGH SURF CONDITIONS
THURSDAY MORNING WITH POTENTIAL FOR MINOR OCEAN OVERWASH...THOUGH
WILL BE CLOSE AND WILL LET LATER SHIFTS RE-EVALUATE. TWEAKED SCA END
TIMES SLIGHTLY BASED ON LATEST SWAN/WAVEWATCH RUNS. SEAS WILL
CONTINUE TO SUBSIDE LATE THU NIGHT INTO FRI.
HIGH PRESSURE WILL CONTINUE TO BUILD E OVER THE REGION FRI THROUGH
THE WEEKEND RESULTING IN BENIGN BOATING CONDITIONS. WINDS
GENERALLY 15KT OR LESS AND SEAS 2-4FT. HIGH WILL MOVE OFFSHORE
LATE SAT NIGHT INTO SUN RESULTING IN FLOW BECOMING PREDOMINATELY
S/SE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR AMZ130.
GALE WARNING FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY FOR
AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR AMZ156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...SK/CQD
AVIATION...JBM/CQD
MARINE...JBM/CQD
CORRECTED FOR SYNOPSISHazardous weather outlook, Nov 22, 7:05 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 705 PM EST TUE NOV 22 2011 NCZ029-044>047-079>081-090>095-098-103-104-240015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 705 PM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF A STRONG COLD FRONT LATE TONIGHT AFTER 4 AM...ESPECIALLY WEST OF HIGHWAY 17. THE MAIN THREATS ARE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AHEAD OF A STRONG COLD FRONT MAINLY BEFORE 2 PM ON WEDNESDAY...AND A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY WEDNESDAY.
In the hours before
Special weather statement, Nov 23, 4:18 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 AM EST WED NOV 23 2011
NCZ044-079-080-090>093-231015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-PITT-
418 AM EST WED NOV 23 2011
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS
CRAVEN...DUPLIN...JONES...BEAUFORT...LENOIR...PITT AND GREENE
COUNTIES THROUGH 515 AM EST...
AT 416 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF FALKLAND TO 10 MILES WEST OF
FAISON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF TARBORO TO
13 MILES NORTHWEST OF WARSAW...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...STATON......ARBA...
ROSE HILL......MAGNOLIA...PACTOLUS......KORNEGAY...QUINERLY......
JOHNSONS MILLS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
&&
LAT...LON 3490 7815 3518 7817 3520 7801 3516 7790
3518 7784 3534 7783 3537 7781 3547 7783
3581 7744 3583 7741 3566 7701 3474 7807
3472 7816 3480 7819
TIME...MOT...LOC 0916Z 284DEG 51KT 3577 7744 3506 7822
27The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:18 AM EST | Special Weather Statement | MHX | Duplin, Greene, Lenoir, Pitt | 57 min |
| Nov 23, 5:08 AM EST | Special Weather Statement | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 52 min |
| Nov 23, 5:23 AM EST | Special Weather Statement | MHX | Greene | 52 min |
| Nov 23, 6:03 AM EST | Special Weather Statement | MHX | Craven, Duplin, Greene, Jones, Lenoir, Martin and 5 more | 57 min |
| Nov 23, 6:09 AM EST | Special Weather Statement | MHX | Martin, Pitt | 51 min |
| Nov 23, 7:54 AM EST | Special Weather Statement | MHX | Dare | 51 min |
| Nov 23, 3:44 PM EST | Special Weather Statement | MHX | Carteret, Craven, Dare, Hyde, Jones, Onslow and 2 more | 61 min |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.